MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PROFORE 18-25CM ANKLE CIRC. CASE 8; GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE

SMITH & NEPHEW MEDICAL LTD. PROFORE 18-25CM ANKLE CIRC. CASE 8; GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE
Model Number 66000016
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer provided feedback stating that this batch of profore 18-25cm ankle circ.Case 8 that they recently ordered has issue.After further discussion, they complained that certain part of the 4th layer #4 flexible cohesive bandage layer, for the recent batch received, has stick and crumpled together.They had difficulty to stretch the layer when force is applied, the #4 layer loss its stretchable tension.They didn't replace the #4 layer but continue to use on patient.Although no harm was cause to patient.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation, all supplied information has been reviewed and the complaint cannot be confirmed.¿a documentation review has been conducted, consisting of device history, the manufacturing process and complaint history.Previous complaints of this nature have been identified with corrective actions assigned, the corrective action has established and inadequate standard operating procedure as the root cause.The complained product was manufactured prior to this action being implemented.The instructions for use contain comprehensive instructions on the safe operation and use of the device.The product risk files mitigate the reported issue with no updates required.This investigation is now complete, with no additional corrective actions deemed necessary.The probable root cause is deemed to be a manufacturing quality issue.Smith and nephew can confirm the device was released according to specifications and continue to monitor for adverse trends relating to this product range.

Brand Name
PROFORE 18-25CM ANKLE CIRC. CASE 8
Common Device Name
GAUZE/SPONGE,NONRESORBABLE FOR EXTERNAL USE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13415375
Report Number8043484-2022-00044
Device Sequence Number5985929
Product Code NAB
UDI-Device Identifier05031844000746
UDI-Public05031844000746
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model Number66000016
Device Catalogue Number66000016
Device Lot Number1215468
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2022
Supplement Date Received by Manufacturer03/05/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown